Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the structure of $P(n)_\ast P((n))$ for $p=2$

Author: Christian Nassau
Journal: Trans. Amer. Math. Soc. 354 (2002), 1749-1757
MSC (1991): Primary 55N22; Secondary 55P43
Published electronically: January 7, 2002
MathSciNet review: 1881014
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that $P(n)_\ast(P(n))$ for $p=2$ with its geometrically induced structure maps is not an Hopf algebroid because neither the augmentation $\epsilon$ nor the coproduct $\Delta$are multiplicative. As a consequence the algebra structure of $P(n)_\ast(P(n))$ is slightly different from what was supposed to be the case. We give formulas for $\epsilon(xy)$ and $\Delta(xy)$ and show that the inversion of the formal group of $P(n)$is induced by an antimultiplicative involution $\Xi:P(n)\rightarrow P(n)$. Some consequences for multiplicative and antimultiplicative automorphisms of $K(n)$ for $p=2$ are also discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55N22, 55P43

Retrieve articles in all journals with MSC (1991): 55N22, 55P43

Additional Information

Christian Nassau
Affiliation: Johann Wolfgang Goethe-Universität Frankfurt, Fachbereich Mathematik, Robert Mayer Strasse 6-8, 60054 Frankfurt, Germany

PII: S 0002-9947(02)02920-3
Keywords: Hopf algebroids, Morava $K$-theory, bordism theory, noncommutative ring spectra
Received by editor(s): July 3, 2000
Published electronically: January 7, 2002
Article copyright: © Copyright 2002 American Mathematical Society